Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleArticle metrics
Research Article · Open access · Published 15 May 2020

A Secure Key Authentication Scheme Based on the Hardness of Solving Elliptic Curve Discrete Logarithm Problem

Izzmier Izzuddin Zulkepli1 & Eddie Shahril Ismail1

Journal of Computer Science, Volume 16, Issue 5, pp. 583–590 · doi.org/10.3844/jcssp.2020.583.590

7,435 accesses3,514 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

A key authentication scheme is a scheme that protects a user’s public key from modification and counterfeiting by an adversary. The new development and improvement of key authentication schemes should be made continuously so that the systems are safe and practical to be used. To the best of our knowledge, there is no key authentication using the elliptic curve so far. Thus, in this paper, we propose the first secure elliptic curve-based key authentication scheme with its security, relying on the difficulty of solving the elliptic curve discrete logarithm problem. We show that the proposed scheme is secure against various defined cryptographic attacks such as public keyword modification and keyword guessing attacks. Next, we analyze the computational time complexity of the algorithms by computing the number of modular operations needed in these algorithms together with asymptotical analysis of running time using O(g(n)) notation. It turns out that our scheme requires the least amount of time complexity of 203.36Tmul + Th for user registration phase, 58.12Tmul for key authentication phase, and offers less running time compared to some existing key authentication schemes.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Zulkepli, I. I. & Ismail, E. S. (2020). A Secure Key Authentication Scheme Based on the Hardness of Solving Elliptic Curve Discrete Logarithm Problem. Journal of Computer Science, 16(5), 583–590. https://doi.org/10.3844/jcssp.2020.583.590

Licence
CC BY 3.0
Issue
Volume 16, Issue 5
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Secure Key Authentication Scheme Based on the Hardness of Solving Elliptic Curve Discrete Logarithm ProblemJournal of Computer Science · Volume 16, Issue 5 · pp. 583–590 · CC BY 3.0Download